Alert archive / Colorado / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 39, NWS Pueblo, CO

June 11, 1999Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 1999, 8:36 PM MDT for Pueblo County, Colorado. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 1999, 8:36 PM MDT (02:36 UTC)
Expired
Jun 11, 1999, 9:40 PM MDT
In force
64 min
Issued by
NWS Pueblo, CO
Area
Whole counties

County Pueblo County, CO

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:45 PM MDTHail 0.75Colorado City, CO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 1999-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 1999-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WUUS1 KPUB 120232 RRA
SVRPUB
COC101-120340-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
836 PM MDT FRI JUN 11 1999

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO

* UNTIL 940 PM MDT

* AT 830 PM MDT...RADAR SHOWED A SEVERE STORM OVER COLORADO CITY
  MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED WILL BE COLORADO CITY THROUGH 850 PM.
INTERSTATE 25...AND OPEN COUNTRY EAST OF INTERSTATE 25 IN
SOUTHERN PUEBLO COUNTY THROUGH 930 PM.

AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS
LARGE HAIL.  IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY
IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE
BEST PROTECTION.  SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE
WARNING.

PE/PE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:45 PM MDT, 6 hours 51 minutes earlier.

Area forecast discussion, Jun 11, 1:45 PM MDT, 6 hours 51 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
145 PM MDT FRI JUN 11 1999

THUNDERSTORMS CHANCES TO CONTINUE THROUGH THE WEEKEND.

STORMS DEVELOPING A LITTLE QUICKER THIS AFTERNOON WITH SEVERE
THUNDERSTORM WATCH JUST ISSUED. PATTERN SLOW TO CHANGE THE NEXT 2
DAYS AS SFC LOW TO THE SOUTH OF COLORADO REMAINS IN PLACE WITH E-SE
UPSLOPE FLOW CONTINUING. WEAK DISTURBANCE ROTATING OUT OF THE
WESTERN TROUGH ON SATURDAY WILL AGAIN AID CONVECTION...WHILE
WEAK UPPER TROUGH LINGERING OVER COLORADO ON SUNDAY SHOULD AID
CONVECTION ONE MORE DAY. RIDGE THEN BUILDS OVER THE WESTERN U.S.
EARLY NEXT WEEK...WITH LEAST TSRA COVERAGE EXPECTED MONDAY...THOUGH
STILL ENOUGH MOISTURE FOR SCATTERED LATE DAY CONVECTION...ESPECIALLY
OVER THE MOUNTAINS. MRF SUGGESTS STRONG SHORT WAVE TROUGH TOPPING THE
RIDGE TUESDAY...PUSHING A COLD FRONT THROUGH THE AREA BY LATE
AFTERNOON. APPEARS SIGNIFICANT UPSLOPE FLOW WILL DEVELOP LATE TUES
AND INTO WED FOR INCREASING TSRA CHANCES EASTERN MOUNTAINS AND
PLAINS. PERSISTENCE BEST BET FOR TEMPS NEXT 5 DAYS AS WARMING DUE TO
RISING HEIGHTS SHOULD BE OFFSET BY COOL UPSLOPE FLOW.

FOR THE SOUTHWEST MOUNTAINS...SUN/MON LOOK BEST FOR CONVECTION AS
WEAKENING WESTERLY FLOW ALOFT MAY ALLOW SOME MOISTURE TO WORK
WESTWARD...THOUGH ONLY SLIGHT CHANCE POPS WARRANTED. AS UPPER HIGH
STRENGTHENS BY MID-WEEK WARMER/DRIER AIR ADVECTS NORTHWARD...
SUPPRESSING ANY TSRA THREAT.

.PUB...NONE.

PETERSEN

In the hours before

Local storm report, Jun 11, 8:02 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
802 PM MDT FRI JUN 11 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0337 PM    MONUMENT                  CO    1 INCH HAIL
06/11/99   ELPASO

0352 PM    MONUMENT                  CO    .75 INCH HAIL
06/11/99   ELPASO

0404 PM    8 N (AFF)USAF ACDMY COLO SPGS
                                     CO    FUNNEL CLOUD
06/11/99   ELPASO                          FUNNEL CLOUD REPEATEDLY
                                           DISSIPATED AND REFORMED
                                           BETWEEN 404 PM AND 430 PM

0438 PM    ROSITA                    CO    1.75 INCH HAIL
06/11/99   CUSTER

0445 PM    ROSITA                    CO    1.75 INCH HAIL
06/11/99   CUSTER

0450 PM    BLACK FOREST              CO    .75 INCH HAIL
06/11/99   ELPASO

0457 PM    BLACK FOREST              CO    1.5 INCH HAIL
06/11/99   ELPASO

0500 PM    (AFF)USAF ACDMY COLO SPGS CO    1 INCH HAIL
06/11/99   ELPASO

0518 PM    BLACK FOREST              CO    1.75 INCH HAIL
06/11/99   ELPASO                          12 INCH DEEP HAIL ON
                                           HODGEN ROAD.  15 TO 20
                                           VEHICLES STRANDED.

0530 PM    7 NNE COLORADO SPGS       CO    .75 INCH HAIL
06/11/99   ELPASO

0558 PM    7 ENE COLORADO SPGS       CO    1 INCH HAIL
06/11/99   ELPASO

0622 PM    10 SE COLORADO SPGS       CO    .75 INCH HAIL
06/11/99   ELPASO

0643 PM    2 SE FOUNTAIN             CO    .75 INCH HAIL
06/11/99   ELPASO

0643 PM    ELLICOTT                  CO    1 INCH HAIL
06/11/99   ELPASO                          HAIL BEGAN 620 PM AND
                                           ENDED AT 642 PM

0647 PM    FOUNTAIN                  CO    1.5 INCH HAIL
06/11/99   ELPASO

0657 PM    6 E ELLICOTT              CO    1 INCH HAIL
06/11/99   ELPASO                          6 INCH DEEP HAIL ON HWY 94
Local storm report, Jun 11, 8:02 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
802 PM MDT FRI JUN 11 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0337 PM    MONUMENT                  CO    1 INCH HAIL
06/11/99   ELPASO

0352 PM    MONUMENT                  CO    .75 INCH HAIL
06/11/99   ELPASO

0404 PM    8 N (AFF)USAF ACDMY COLO SPGS
                                     CO    FUNNEL CLOUD
06/11/99   ELPASO                          FUNNEL CLOUD REPEATEDLY
                                           DISSIPATED AND REFORMED
                                           BETWEEN 404 PM AND 430 PM

0438 PM    ROSITA                    CO    1.75 INCH HAIL
06/11/99   CUSTER

0445 PM    ROSITA                    CO    1.75 INCH HAIL
06/11/99   CUSTER

0450 PM    BLACK FOREST              CO    .75 INCH HAIL
06/11/99   ELPASO

0457 PM    BLACK FOREST              CO    1.5 INCH HAIL
06/11/99   ELPASO

0500 PM    (AFF)USAF ACDMY COLO SPGS CO    1 INCH HAIL
06/11/99   ELPASO

0518 PM    BLACK FOREST              CO    1.75 INCH HAIL
06/11/99   ELPASO                          12 INCH DEEP HAIL ON
                                           HODGEN ROAD.  15 TO 20
                                           VEHICLES STRANDED.

0530 PM    7 NNE COLORADO SPGS       CO    .75 INCH HAIL
06/11/99   ELPASO

0558 PM    7 ENE COLORADO SPGS       CO    1 INCH HAIL
06/11/99   ELPASO

0622 PM    10 SE COLORADO SPGS       CO    .75 INCH HAIL
06/11/99   ELPASO

0643 PM    2 SE FOUNTAIN             CO    .75 INCH HAIL
06/11/99   ELPASO

0643 PM    ELLICOTT                  CO    1 INCH HAIL
06/11/99   ELPASO                          HAIL BEGAN 620 PM AND
                                           ENDED AT 642 PM

0647 PM    FOUNTAIN                  CO    1.5 INCH HAIL
06/11/99   ELPASO

0657 PM    6 E ELLICOTT              CO    1 INCH HAIL
06/11/99   ELPASO                          6 INCH DEEP HAIL ON HWY 94
Special weather statement, Jun 11, 8:12 PM MDT, 24 minutes before
COZ067-071>081-120240-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
812 PM MDT FRI JUN 11 1999

...SEVERE THUNDERSTORM WATCH EXPIRED AT 8 PM...

THE SEVERE THUNDERSTORM WATCH FOR EASTERN FREMONT...TELLER...EL
PASO...PUEBLO...BENT...KIOWA...HUERFANO...BACA...PROWERS...LAS
ANIMAS...CROWLEY AND OTERO COUNTIES EXPIRED AT 8 PM.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING.  A FEW
MAY BE STRONG...ESPECIALLY OVER KIOWA COUNTY...BUT A SIGNIFICANT
NUMBER OF STRONG TO SEVERE STORMS ARE NOT ANTICIPATED.

WOLYN
Special weather statement, Jun 11, 8:12 PM MDT, 24 minutes before
COZ067-071>081-120240-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
812 PM MDT FRI JUN 11 1999

...SEVERE THUNDERSTORM WATCH EXPIRED AT 8 PM...

THE SEVERE THUNDERSTORM WATCH FOR EASTERN FREMONT...TELLER...EL
PASO...PUEBLO...BENT...KIOWA...HUERFANO...BACA...PROWERS...LAS
ANIMAS...CROWLEY AND OTERO COUNTIES EXPIRED AT 8 PM.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING.  A FEW
MAY BE STRONG...ESPECIALLY OVER KIOWA COUNTY...BUT A SIGNIFICANT
NUMBER OF STRONG TO SEVERE STORMS ARE NOT ANTICIPATED.

WOLYN
Local storm report, Jun 11, 8:20 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
820 PM MDT FRI JUN 11 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    BLACK FOREST              CO    2.5 INCH HAIL
06/11/99   ELPASO
Local storm report, Jun 11, 8:20 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
820 PM MDT FRI JUN 11 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    BLACK FOREST              CO    2.5 INCH HAIL
06/11/99   ELPASO

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:20 PM MDTSevere Thunderstorm WarningPUBEl Paso60 min
Jun 11, 9:12 PM MDTSevere Thunderstorm WarningPUBHuerfano63 min
Jun 12, 3:20 PM MDTSevere Thunderstorm WarningPUBEl Paso65 min
Jun 12, 4:50 PM MDTSevere Thunderstorm WarningPUBEl Paso65 min

Nearby

Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.